Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 346, NWS Bismarck, ND

August 27, 2007LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 27, 2007, 3:54 PM CDT for LaMoure County, North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2007, 3:54 PM CDT (20:54 UTC)
Expired
Aug 27, 2007, 5:00 PM CDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County LaMoure County, ND

The radar

The Aberdeen radar (KABR), 122 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-915 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 272054
SVRBIS
NDC045-272200-
/O.NEW.KBIS.SV.W.0346.070827T2054Z-070827T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
354 PM CDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 500 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES WEST OF DICKEY...OR ABOUT 29 MILES SOUTH
  OF JAMESTOWN...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKEY AROUND 400 PM CDT...
  MARION AROUND 420 PM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4663 9878 4639 9873 4650 9805 4662 9804

$$

NH
1 follow-up statement
000 
WWUS53 KBIS 272151
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
451 PM CDT MON AUG 27 2007

NDC045-272201-
/O.EXP.KBIS.SV.W.0346.000000T0000Z-070827T2200Z/
LAMOURE ND-
451 PM CDT MON AUG 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMOURE COUNTY
EXPIRES AT 500 PM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4663 9878 4639 9873 4650 9805 4662 9804

$$

VJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:00 AM CDT, 12 hours 54 minutes earlier.

Area forecast discussion, Aug 27, 3:00 AM CDT, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT MON AUG 27 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
THE MODELS CONTINUE TO HAVE A GOOD TREND AND CONSISTENCY FROM RUN TO
RUN.  PER MODEL FORECAST NEXT SURFACE LOW IS DEVELOPING IN WESTERN
SOUTH DAKOTA AS A BROAD LOW AMPLITUDE UPPER LEVEL TROUGH IN THE
ROCKIES MOVES EAST.  AT 230 AM CDT A LINE OF THUNDERSTORMS ARCS FROM
NEAR BEACH TO DICKINSON TO GLEN ULLIN THEN SOUTH TOWARD SOUTH
DAKOTA.  THE THUNDERSTORMS ARE LIKELY TO PERSIST THROUGH THE
MORNING. MOVEMENT WAS EAST WHERE MOST UNSTABLE CAPE INCREASES. WILL
GO WITH SCATTERED TSTMS ACROSS SOUTHWEST AND SOUTH CENTRAL ND
THROUGH THE MORNING...WITH POTENTIALLY SEVERE TSTMS SOUTH OF
INTERSTATE 94 IN CENTRAL ND.  THE AIRMASS BECOMES STABLE TO THE
NORTH AND CHANCE OF PRECIP LESSENS TO A SLIGHT CHANCE.  IN ADDITION
LOOKS LIKE WINDS SHOULD CONTINUE TO BE FAIRLY STRONG THROUGH THE
DAY...ESPECIALLY SOUTH CENTRAL. AS THE LOW MOVES EAST NORTHEAST
ACROSS THE AREA THIS AFTERNOON...THE BEST CAPE MOVES EAST ALSO WHICH
WILL SHIFT POTENTIAL FOR SEVERE WX EAST.  WILL HAVE TO KEEP A CHANCE
OF PRECIP IN THE FORECAST THROUGH TUESDAY AFTERNOON.  BY THEN UPPER
LEVEL TROUGH WILL HAVE MOVED ACROSS THE AREA AND HIGH PRESSURE WILL
BEGIN MOVING INTO THE AREA AHEAD OF THE NEXT UPPER LEVEL RIDGE.
LOOKS LIKE LITTLE CHANCE OF PRECIP FROM TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

TEMPS WILL BE A PROBLEM TODAY...DUE TO PCPN...CLOUDS AND WINDS.  IN
GENERAL SHOULD SEE WARMEST TEMPS IN THE SOUTH CENTRAL NEAR THE
BORDER WHERE WARM AIR LIKELY TO WRAP UP INTO THE STATE. COOLER
TEMPS...ESPECIALLY TO THE NORTHEAST.  TUESDAY WILL BE THE COOLEST OF
THE NEXT THREE DAYS...WITH A WARMING TREND BEGINNING ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH SUNDAY
00Z GFS SIMILAR TO EARLIER RUNS WITH UPPER RIDGE BUILDING INTO THE
NORTHERN PLAINS. SO...LITTLE CHANGE NEEDED. KEPT THURSDAY AND FRIDAY
DRY AND RAISED TEMPERATURES UP A FEW DEGREES. NO CHANGES MADE FOR
SATURDAY AND SUNDAY. TEMPERATURES FOR SUNDAY SOMEWHAT IN QUESTION AS
TO HOW MUCH COOLING TO EXPECT. BUT...WILL WAIT FOR LATER RUNS TO GET
A BETTER HANDLE ON THIS.

&&

.AVIATION...
COOL AND DRY HIGH PRESSURE WILL DROP ACROSS THE AREA DURING THE DAY.
SOME SEVERE THUNDERSTORMS POSSIBLE EARLY THIS MORNING FROM SOUTH OF
BISMARCK OVER TOWARD JAMESTOWN. THIS SHOULD DIMINISH MAINLY TO
SHOWERS BY MID-MORNING. SOME PATCHY MVFR CEILINGS EXPECTED TODAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TSW/JF
Hazardous weather outlook, Aug 27, 5:15 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
515 AM CDT MON AUG 27 2007

NDZ001>005-009>013-017-280930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
419 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>023-025-031>037-040>048-050-051-280930-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
419 AM CDT MON AUG 27 2007 /319 AM MDT MON AUG 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM IN WESTERN SOUTH DAKOTA THIS MORNING WILL
MOVE EAST NORTHEAST INTO MINNESOTA BY EVENING. WARM AIR AND
MOISTURE WRAPPING AROUND THE LOW WILL CAUSE STRONG INSTABILITY IN
SOUTHWEST AND CENTRAL NORTH DAKOTA TODAY. SCATTERED THUNDERSTORMS
CAN BE EXPECTED THROUGH THE DAY...SOME SEVERE. THE THREAT OF
THUNDERSTORMS WILL END THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 27, 12:35 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1235 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             5 NW NAPOLEON           46.55N 99.84W
08/27/2007  E1.00 INCH       LOGAN              ND   NWS EMPLOYEE

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:32 PM CDTSevere Thunderstorm WarningBISKidder, Logan58 min
Aug 26, 8:00 PM CDTTornado WarningBISLogan30 min
Aug 26, 8:06 PM CDTSevere Thunderstorm WarningBISStutsman54 min
Aug 26, 8:27 PM CDTTornado WarningBISLogan33 min
Aug 26, 8:29 PM CDTSevere Thunderstorm WarningBISKidder46 min
Aug 26, 9:00 PM CDTTornado WarningBISLogan30 min
Aug 26, 9:27 PM CDTSevere Thunderstorm WarningBISLogan53 min
Aug 26, 9:39 PM CDTSevere Thunderstorm WarningBISLaMoure48 min
Aug 27, 2:36 AM CDTSevere Thunderstorm WarningBISGrant, Morton54 min
Aug 27, 2:43 AM CDTSevere Thunderstorm WarningBISEmmons, Logan62 min
Aug 27, 2:58 AM CDTSevere Thunderstorm WarningBISSioux32 min
Aug 27, 3:31 AM CDTSevere Thunderstorm WarningBISEmmons, Sioux59 min
Aug 27, 3:42 AM CDTSevere Thunderstorm WarningBISLaMoure, Logan53 min
Aug 27, 3:48 AM CDTTornado WarningBISEmmons27 min
Aug 27, 4:24 AM CDTSevere Thunderstorm WarningBISEmmons, McIntosh41 min
Aug 27, 12:30 PM CDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman60 min
Aug 27, 12:55 PM CDTSevere Thunderstorm WarningBISGrant50 min
Aug 27, 1:10 PM CDTSevere Thunderstorm WarningBISEmmons38 min
Aug 27, 1:25 PM CDTSevere Thunderstorm WarningBISSioux65 min
Aug 27, 1:30 PM CDTSevere Thunderstorm WarningBISStutsman60 min
Aug 27, 2:03 PM CDTSevere Thunderstorm WarningBISLogan42 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.